U.S. doctors online nowAsk doctors free
Pine Bluff, AR
A 21-year-old female asked:

I tried the valsalva maneuver to lower my hr due to drinking caffeine it from 90 to 75. but it made me kinda lightheaded and foggy. why is that?

1 doctor answer7 doctors weighed in
Dr. Patrick Kohlitz
Internal Medicine 11 years experience
Physiology!: Great physiology question! When performing a valsalva maneuver, pressure in your chest rises which impedes venous return to the heart and leads to a decrease in stroke volume/cardiac output. This can lead to a transient feeling of dizziness. The effect should only last seconds.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 2, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.